How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8397
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now
A new question is answered every 9 seconds

I have had a chronic dry cough for almost 4 weeks now. Was

This answer was rated:

I have had a chronic dry cough for almost 4 weeks now. Was wondering if any of my medications could be causing it. I take Synthroid (for low thyroid) Triamterene (blood Pressure) Diovan (Blood Pressure) Terazosin (Blood Pressure) and Nexium (Acid Reflux)

I also am allergic to anything with blue dye.
HI, Thanks for your question. My name isXXXXX and I am here to help you today. I will be happy to help you with your follow-up questions also. I need few details.

Since how long you are on these drugs? Please mention approximate duration separately for all drugs.

Regards
Customer: replied 3 years ago.

On synthroid for 40 years


On Diovan for 10 years


On Nexium - restarted now, previously on for 1 year with a 1 year break


On Triamterene and Terasozin for 20 years

Elaine thanks a lot for your input. I am sorry to hear about your problem. There are two drugs you are using which can cause dry cough as a side effect; Diovan and Triamterene. If you have this cough for last many years and it has just aggravated in 4 weeks then yes these drugs can be the possible cause and in that case the drugs should be changed but if you have this cough for last 4 weeks then these drugs can't be responsible for causing this cough suddenly. In that case you should see your doctor to get yourself examined. There can be other causes like mild asthma, acid reflux (not responding to nexium) etc. Till you visit your doctor, you can use some lozenges to help your cough. Avoid claritin D as it contains pseudo ephederine, it can raise your blood pressure. Moreover keep a pot of sugar near your bed, you can take half spoon of sugar while coughing and in many cases it helps with dry cough. I hope i have clarified your concerns, I wish you good luck that you get well soon, please ask if you have any question because our discussion always remains open so you can always ask more till you are satisfied, You can click the smiley to rate the answer. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always.

Dr. Hasan and 4 other Medical Specialists are ready to help you

Related Medical Questions